Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Note on metric dimension

Author: Reese T. Prosser
Journal: Proc. Amer. Math. Soc. 25 (1970), 763-765
MSC: Primary 54.70
MathSciNet review: 0259873
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The metric dimension of a compact metric space is defined here as the order of growth of the exponential metric entropy of the space. The metric dimension depends on the metric, but is always bounded below by the topological dimension. Moreover, there is always an equivalent metric in which the metric and topological dimensions agree. This result may be used to define the topological dimension in terms of the metric entropy as the infimum of the metric dimension taken over all metrics.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54.70

Retrieve articles in all journals with MSC: 54.70

Additional Information

Keywords: Metric dimension, topological dimension, metric entropy
Article copyright: © Copyright 1970 American Mathematical Society

American Mathematical Society